MAUDE Adverse Event Report: OSCOR INC. ABIOMED INTRODUCER KIT FOR IMPELLA®; INTRODUCER, CATHETER

OSCOR INC. ABIOMED INTRODUCER KIT FOR IMPELLA®; INTRODUCER, CATHETER
Model Number 0052-3006
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up report will be submitted as soon as the investigation is complete.
 
Event or Problem Description
On (b)(6) 2021 a (b)(6) female patient underwent a procedure for axillary artery insertion of the impella 5.5.The axillary insertion sheath was bleeding after insertion into the graft despite graft locks in place.Sheath removed and replaced with another without any issue.No patient harm reported.
 
Additional Manufacturer Narrative
The following sections were updated in followup 1.B4, d9, g3, g6, h2, h3, h6 & h10 one abiomed 23f sheath was returned for analysis.Traces of blood were found inside and outside the sheath.The sheath was observed using a vertex at higher magnification and no cracks, holes or gaps were found.The sheath score lines were observed to be prominent on the outer surface.The sheath was leak tested per iso 11070 standard and procedure for leak test as follows: sheath was occluded at the distal tip using a pin gauge and pressurized to 38kpa and 300kpa.The pressure was held for 30 seconds at 38kpa and 300kpa.The valve was occluded using a seal cap and dilator hub to maintain hemostasis.Further investigation into the extrusion tool showed that the extrusion die change was implemented and excuted.This modification allowed for the score line to break easier during peel and reduce the thickness between score line and outer diameter.This change caused the wall thickness of score line to be lower for easier peel.Review of the drawing showed that lower specification for wall thickness of score line was not specified.The lack of lower specification for wall thickness of score line caused the score line to be prominent.The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections.Upon investigation, there were no cracks or holes observed on the surface of the sheath.The sheath was leak tested as per iso 11070 and no leakage was observed.The sheath was found to be within specification.Investigation of extrusion process revealed that the extrusion die change was implemented to improve the peel strength at the tip.This resulted in thinner score line.Review of drawing showed that there is no lower specification for the score line wall thickness.Procedure for adelante, adelante-s and adelante-s2 sheath extrusion appropriate extrusion tool is selected for the part to be extruded and is inspected prior to the extrusion run.Peel strength and critical dimensions are verified on every 100th extruded sheath as per procedure.Procedure for abiomed introducer sheath in-process and final sample size: 100% inspection the sheath is inspected with a naked eye at a distance of 12" to 18" to ensure the sheath is free of kinks, cracks, splits, sinks and any other damages.Leak test is performed as per procedures.Ifu is provided with the product.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
ABIOMED INTRODUCER KIT FOR IMPELLA®
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
Manufacturer (Section G)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
Manufacturer Contact
doug myers
3816 desoto blvd.
palm harbor, FL 34683-1816
7279372511
MDR Report Key12674623
Report Number1035166-2021-00122
Device Sequence Number4530716
Product Code DYB
UDI-Device Identifier00885672009755
UDI-Public00885672009755
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2024
Device Model Number0052-3006
Device Catalogue Number0052-3006
Device Lot NumberDP-13602
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/01/2021
Supplement Date Received by Manufacturer03/25/2022
Initial Report FDA Received Date10/21/2021
Supplement Report FDA Received Date03/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexFemale
Patient RaceBlack Or African American